Back to Ask the Diabetes Team Ask the Diabetes Team

From Tinton Falls, New Jersey, USA:

I am on Glucovance, and, for about three months (since I started this medication), I have had a rash which I suspect is due to this medication but which my doctor says its unlikely. The rash comes and goes, and I've been taking a steroid, but it keeps reappearing on my trunk, upper arms, neck and breast. Oh, and it's very, very itchy!


I have to say that allergic reactions to the glyburide [a pill for type 2 diabetes] and Glucophage [metformin] are uncommon. Still, it may be possible. If this remains a question, your physician could use other drugs, leave you off the Glucovance, and see if the rash improves.

This does not prove the rash was from the medicine, as it may have improved on its own. However, you can be re-challenged with the medication, and if the rash reappears, this is good clinical proof you are allergic to one of the drugs in the Glucovance combination. These questions are fairly common in clinical practice.


Original posting 26 Jul 2001
Posted to Pills for Diabetes


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.